Amazon Discussion: PPIs And H2 Blockers, Sometimes A Neccessary Evil

View previous topic View next topic Go down

Amazon Discussion: PPIs And H2 Blockers, Sometimes A Neccessary Evil

Post by Admin on Sun Apr 02, 2017 2:04 am

(This discussion is copy and pasted from the original discussion in the comment section of Amazon's PepZin GI)

Elaine K. asked:
I stopped taking Prilosec today and have had some bloating and pain. Is this a normal reaction to getting off of them. I did wean my dose over a couple of weeks and just today stopped all together. What other symptoms come from getting off of this poison?

Kevin says:
Hi Elaine

It sounds like you may not have weaned slowly enough, or you may still need a certain degree of acid reduction for your body to heal. In my other comments, I describe how I used H2 blockers (notably Zantac) to wean off PPIs. Your body may still need some level of acid reduction, but the PPIs just do this TOO effectively and with side effects. This is what happened to me. Yes - it was good for my body to stop the PPI, but it still needed a degree of acid reduction to help the gastritis heal. I got off the PPI fully by using Zantac, and then over time weaned off the Zantac as well when my body was ready.

When your body is ready to be off them, you really should have little to no discomfort. Significant bloating and pain is a sign of a problem; that you are not ready. If you experience significant discomfort in the weaning process, then either you took too drastic a step down or your body is not quite ready for the reduced acid reduction and may need to stay at the current level for more time.

Remember that my comments come directly for my personal experiences with gastritis, PPIs, and H2 blockers and are not intended to replace a physician's instructions. Before getting off PPIs (and adding new meds) you should ask your doctor if these are safe options given your own personal medical history.

EDIT: Just to give you some perspective on my healing timeframes - I made the gradual switch from a PPI to an H2 over about a 2 month period. Then for the next year or so, I slowly weaned down the Zantac, as my body allowed. It is not a quick process by any means.

Elaine K. says:
Thanks for answering these posts. I appreciate it. I am back on the PPI every second day with using Zantac on the off days with some success. I'm close to finishing my first bottle of the zinc formula so I am sure they are helping with the healing. On top of all of this I have discovered my thyroid is out of whack so have an apt with endocrinologist to get that fixed. I am staying on the diet and have tried some of your suggestions too. Praying for the day when I can eat anything I want. I know this is a slow process and don't expect miracles. Thanks again for your answer

_________________
Remember! The pain we feel now is temporary. Nothing lasts forever, including Gastritis Very Happy. So suffer well, and be a light to others.

"Bless those who persecute you; bless and do not curse them. Rejoice with those who rejoice, weep with those who weep"

Medical Disclaimer: While every effort is made to provide accurate and useful information, no one on this site is representing themselves as a medical professional. Always consult with a medical professional for assistance before modifying their orders or making changes to your lifestyle/health regimen.

Admin
Admin

Posts : 41
Reputation : 1
Join date : 2017-03-30

https://livingwithgastritis.forumotion.com

Back to top Go down

View previous topic View next topic Back to top


 
Permissions in this forum:
You cannot reply to topics in this forum